Alert archive / Rhode Island / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

June 4, 2021Washington County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Jun 4, 2021, 6:12 PM EDT for Washington County, Rhode Island. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 6:12 PM EDT (22:12 UTC)
Expired
Jun 4, 2021, 7:00 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA

County Washington County, RI

The radar

The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS81 KBOX 042212
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
612 PM EDT Fri Jun 4 2021
 
RIZ003-006-042300-
Washington RI-Western Kent RI-
612 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Voluntown, or 10 miles south of Plainfield, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
South Kingstown, North Kingstown, Narragansett, Hopkinton,
Charlestown, Richmond, Exeter and West Greenwich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4143 7180 4164 7179 4158 7144 4154 7143
      4152 7141 4137 7149 4138 7153 4136 7162
TIME...MOT...LOC 2211Z 291DEG 19KT 4156 7183 

$$

Belk

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 4:03 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 4, 4:03 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
403 PM EDT Fri Jun 4 2021

.SYNOPSIS...

Scattered thunderstorms, some may be strong with heavy downpours and
brief gusty winds, will continue to move into the Interstate 95
corridor through the afternoon before weakening this evening.
Turning warmer and humid starting Saturday, but will also be
breezy. Then becoming hot and humid Sunday and expect similar
conditions through early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

As a mid-level trough moves east across New England a line of heavy
showers and garden variety thunderstorms continue to pulse along a
converging surface boundary. This boundary runs from southwest to
northeast, essentially from north central Connecticut to northeast
Massachusetts. With several hours of daylight remaining we continue
to expect more storms to pulse up and down through early this
evening. We aren't expecting many of these storms to be severe, but
we couldn't rule out one or two. Most of these storms have been sub-
severe and produce mostly heavy rainfall. In fact, a cooperative
observer in northern Tolland County reported just over and inch of
rain in less than 45-minutes. While we don't expect any significant
flooding to occur, areas of poor drainage could see ponding.

Showers will exit eastern areas of southern New England late this
evening and thinning clouds. The area that will see most of the
clearing appears to be mainly north of the Mass Pike. Southwest flow
overnight will result in warm and muggy conditions as temperatures
and dew points hover around 60 degrees across much of the area. Fog
will also be an issue across the Cape and Islands once again where
visibility at times will fall below 1/2 mile. Areas of patchy fog
will also develop areas near the water and south of the Mass Pike.
The way I look at it, tonight is a great night to sleep with the air
conditioning on!

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Highlights

Saturday:

Still have some evidence of lower clouds across the Cape and Islands
through a good part of Saturday with inversion/low mixing heights,
and onshore SW breezes will keep the Cape and Islands comparatively
cooler than across the interior. Highs in the upper 70s here.

The main story will be the increasing summerlike warmth with full to
nearly full sun, and while not overly muggy/humid, will start to
feel more uncomfortable with dewpoints in the lower to middle
60s. Much of SNE will be under influence of broad mid-level
ridging, with stronger jetstream/more active storm track across
northern New England where SPC has a 15%/Slight Risk convective
outlook for the Day-2 period. With WSW surface winds, progged
925 and 850 mb temps if fully mixed out would bring high
temperatures for the interior and all the way into the eastern
MA coast in the upper 80s to lower 90s. Dewpoints in the lower
to middle 60s may mix a touch lower in the afternoon, which may
cut into the heat/humidity feel. The other aspect that may cut
into the the heat/humidity level down too is fairly breezy WSW
winds in the late-AM to PM hrs, gusting to 25-30 mph. Highest
heat indices in the interior in the upper 80s to lower 90s -
again not quite to Heat Advisory levels but nonetheless more
summerlike warmth/humidity feel given full to mostly-full
sunshine.

Definitely a low probability and most areas will be dry, but can't
discount the potential for isolated thunderstorms in the interior
mid to late afternoon. There are a number of potential impediments
to t-storm development. Among them include westerly non-convergent
flow, weak 500 mb height rises and stronger winds/trough energy
displaced well to our north. Model soundings also offer mixed
signals as far as to if heating alone with be sufficient enough to
overcome a capping inversion around 800 mb. Assuming the capping
inversion can be breached - and that may be difficult - CAPE values
on the order of 2000 J/kg and effective shear values in the 40-kt
neighborhood are notable. There are a few high-res models, such as
the 00 and 12z NSSL WRF runs, which develop scattered thunderstorms
off the Berkshires and Worcester County. The SREF also indicates
some potential as well. Any storm which does form could become
strong given the shear/instability combo, but think this seems too
remote a chance to go much higher than a slight-chance/15-20% PoP
mention in central/western MA and northern CT. The 12z HREF
neighborhood probabilities for thunderstorms also show how low-
probability the potential is, with higher values in northern New
England and around 10% in the Berkshires/Worcester County into
northwest CT.

Saturday Night:

First of what may be several mild and fairly humid evenings for
Saturday night. Any aftn storm(s) which can develop will dissipate
shortly after sundown toward mostly clear skies. SW breezes should
still keep temperatures up some, but will also make the humidity
feel somewhat more tolerable. Will also have to keep an eye on
patchy fog in south coastal New England given the elevated
dewpoints. Lows in the upper 60s to low 70s in the interior/metro
areas and coastal plain, and cooler lower-mid 60s near southeast New
England.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

12z suite of guidance isn't much changed, so the idea of a hot and
moderately humid stretch of weather is a high confidence one in
which most of the region (away from the immediate south coast, Cape
and Islands) hit that very much unofficial regional threshold of a
heat wave of 3 or more days of 90F or higher temperatures. Global
models are still showing fairly sizable ridging along the east
coast which advect in a rather hot airmass.

Sunday and Monday we should have 850mb temperatures around 17C and
925mb temperatures of 24C or so. Both of those suggest maximum
potential temperatures into the mid 90s. Given model forecast
soundings showing a decent subsidence inversion due to the ridging,
that suggests plenty of sunshine. With a low level west/southwest
flow, that will ensure the interior will heat up. Winds look strong
enough to also keep the sea breeze along the east coast from not
really being a player to keep the beaches much cooler. This kind of
setup also suggests there is a potential for the high temperatures
to even come in a few degrees warmer. Something to watch. Noted that
the base NBM guidance seemed a bit too cool (only lower 90s), so
blended in warmer 50th percentile guidance, but end result is about
what we had previously. Concerned that the dewpoint forecast may be
too low, but at this point stuck with the guidance blend with lots
of mid 60s dewpoints. That will be humid enough to feel, and will
make the Apparent Temperatures a few degrees warmer than the air
temperature. So 95-100F heat index values looks like a sure bet. If
we end up with upper 60s/near 70F dewpoints then we will have more
oppressive conditions with heat index values over 100F.  Again,
something to watch.

A little bit of uncertainty for Tuesday. Models suggest some
moisture coming up around the ridge from the deep south. That would
indicate a chance for showers/thunderstorms, especially with daytime
heating. Went with the guidance blend and have 25-40% PoPs,
especially inland as continued southwest flow would keep coastal RI,
southeast MA/Cape/Islands more stable. Still potentially just as hot
as Sunday and Monday, but if there are more clouds then it will
"only be" near 90F. At this point think there will be more than
enough sun to have day 3 (and for some locations, day 4) of low/mid
90s.

Wednesday is again a bit problematic for having a perfect forecast.
Models suggest the ridge over us weakens and perhaps a shortwave
comes across. The GFS keeps the airmass rather hot, while the ECMWF
is cooler, though with it's 925mb temperatures around 20C, it's by
no means showing cool temperatures. Stuck to the NBM, so lots of
upper 80s, but if the GFS is more correct, we could end up with yet
another day into the 90s. With the trough potentially around, the
idea of a scattered showers/t-storms is also valid.

At this point, the temperature forecast for Thursday and Friday
appear to be more clear than Tuesday and Wednesday. Looks like the
upper air pattern will modify such that a ridge builds across the
central portion of the country, putting our region into a northwest
flow region which allows cooler/drier air to come on down from
Canada. So more normal temperatures are expected. GFS still suggests
a weak disturbance to move through on Friday, while the ECMWF is
dry. Given that this is 6 to 7 days out, offering a climo type
forecast for PoPs with 20-30% chance for showers is the best course
of action.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

This Afternoon...Moderate confidence

IFR/LIFR conditions continue for the Cape and Islands thanks to
persistent fog/stratus, otherwise VFR conditions. Showers and
thunderstorms continue to bubble up through this afternoon which
could briefly lower ceilings. Winds remain southwest 5-15 kt,
gusts of 15-25 kt.

Tonight...High confidence

Mixture of MVFR to VLIFR conditions. Showers and any
thunderstorm activity will wind down. Expecting the lowest
conditions across Cape Cod and the Islands. Do think that as
drier air moves in aloft skies will clear across much of the
interior to VFR levels, but given recent rainfall, high dew
points and light winds should see patch radiation fog. Generally
expect visibility in the MVFR/IFR range, but may be VLIFR across
Cape Cod and the Islands. Winds out of the SW to W around 5-10
kts.

Saturday...High confidence

All areas improving to VFR. The only potential exception is ACK
where stratus/fog may linger. WSW winds at 10-15 kts with gusts
up to 20 kts during the afternoon.

KBOS TAF...Moderate confidence in TAF. Moderate probability of
a thunderstorm moving in late in the afternoon. Low probability
of fog/stratus overnight.

KBDL TAF...Moderate confidence in TAF. Pop-up showers and
thunderstorms diminish after 22z.

Outlook /Sunday through Wednesday/...

Sunday through Monday Night: VFR. Breezy.

Tuesday: VFR. Breezy. Slight chance SHRA.

Tuesday Night: VFR.

Wednesday: VFR. Breezy. Chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...

Showers and storms exit east of the coastal waters overnight. Expect
fog and stratus to lingering through Saturday morning. Wind
overnight will ease, dropping to around 10 kts from the southwest.
Waves near shore range between 2-4 feet and outer waters are 4-6
feet. A Small Craft Advisory remains in effect for the waters east
of Cape Cod and the waters south of Block Island, Martha's Vineyard,
and Nantucket through Saturday.

Tomorrow...

Small Crafts will likely need to be extended for the outer waters
through tomorrow afternoon and evening as southwest winds will gust
over 25 kts and seas will continue to range from 4-6 feet.

Outlook /Sunday through Wednesday/...

Sunday through Sunday Night: Winds less than 25 kt. Seas
locally approaching 5 ft.

Monday: Winds less than 25 kt.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt.

Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers.

Wednesday: Winds less than 25 kt. Chance of rain showers.

&&

.CLIMATE...
With the toasty temperatures arriving Sunday, here's a look at the
extremes of heat and humidity for Sunday June 6 to Tuesday June 8.

Record High Temps

June  6
BOS 100 / 1925
PVD  96 / 1925
BDL  96 / 1925
ORH  94 / 1925

June 7
BOS  97 / 1999
PVD  96 / 1999
BDL  98 / 1999
ORH  94 / 1925

June 8
BOS  97 / 1984
PVD  94 / 2008
BDL  96 / 1984
ORH  91 / 1984

Record High Min Temps

June 6
BOS  80 / 1925
PVD  80 / 1925
BDL  76 / 1925
ORH  77 / 1925

June 7
BOS  68 / 1999
PVD  66 / 1922
BDL  67 / 1973
ORH  74 / 1899

June 8
BOS  77 / 2008
PVD  74 / 2008
BDL  70 / 2008
ORH  71 / 2008

Highest Dewpoint

June 6
BOS  71 / 2010
PVD  70 / 2010
BDL  71 / 2010
ORH  70 / 2010

June 7
BOS  74 / 1984
PVD  78 / 1984
BDL  73 / 2008
ORH  74 / 1999

June 8
BOS  73 / 1984
PVD  74 / 1984
BDL  73 / 2008
ORH  72 / 2008

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Air Quality Alert from 11 AM to 11 PM EDT Saturday for
     MAZ020>024.
RI...Air Quality Alert from 11 AM to 11 PM EDT Saturday for
     RIZ001>008.
MARINE...Small Craft Advisory until 5 AM EDT Saturday for ANZ254.
     Small Craft Advisory until 8 PM EDT Saturday for ANZ255-256.

&&

SYNOPSIS...Loconto/Gaucher/Nash
NEAR TERM...Gaucher
SHORT TERM...Loconto
LONG TERM...Nash
AVIATION...Loconto/Gaucher/Nash
MARINE...Loconto/Gaucher/Nash
CLIMATE...BOX Staff
Hazardous weather outlook, Jun 4, 4:33 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 PM EDT Fri Jun 4 2021

CTZ002>004-MAZ002>019-026-052045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
433 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ001>008-052045-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
433 PM EDT Fri Jun 4 2021

...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts,
and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-052045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 4, 4:30 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
430 PM EDT Fri Jun 4 2021

CTZ002>004-042115-
Hartford CT-Tolland CT-Windham CT-
430 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hebron, or near Glastonbury, moving east at 10 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm. Heavy rainfall rates of 1 to 2 inches per hour expected.

Locations impacted include...
Manchester, Glastonbury, Mansfield, Windham, Willimantic, Coventry,
Hebron, Marlborough, Columbia, Bolton, Andover and Chaplin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4179 7250 4179 7214 4166 7216 4171 7224
      4169 7227 4167 7227 4164 7233 4161 7233
      4160 7234 4160 7238 4159 7239 4160 7241
      4159 7244 4160 7248 4164 7250 4165 7253
TIME...MOT...LOC 2030Z 277DEG 8KT 4169 7243

Belk
Special weather statement, Jun 4, 4:41 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
441 PM EDT Fri Jun 4 2021

MAZ018-019-042115-
Eastern Plymouth MA-Western Plymouth MA-
441 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Scituate, or 7 miles northwest of Marshfield, moving east at 20 mph.

Winds in excess of 30 mph may accompany this storm. Heavy rainfall
may lead to poor drainage flooding.

Locations impacted include...
Marshfield, Hingham, Scituate, Rockland, Hanover, Norwell, Hull and
Cohasset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4214 7071 4215 7089 4225 7089 4226 7088
      4228 7090 4228 7088 4229 7087 4226 7087
      4227 7083 4224 7077 4224 7076 4220 7072
      4221 7071 4220 7071 4217 7073 4215 7070
TIME...MOT...LOC 2040Z 258DEG 16KT 4221 7078

Belk
Special weather statement, Jun 4, 4:53 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
453 PM EDT Fri Jun 4 2021

CTZ002>004-042145-
Hartford CT-Tolland CT-Windham CT-
453 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hebron, or near Glastonbury, moving east at 5 mph.

Pea size hail and winds in excess of 30 mph may accompany this
storm. Rainfall rates of 1 to 2 inches per hour may lead to poor
drainage flooding.

Locations impacted include...
Manchester, Glastonbury, Mansfield, Windham, Willimantic, Coventry,
Hebron, Marlborough, Columbia, Bolton and Andover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4179 7250 4177 7216 4168 7219 4171 7224
      4169 7227 4167 7227 4164 7233 4161 7233
      4160 7234 4160 7238 4159 7239 4160 7241
      4158 7246 4165 7251 4164 7255
TIME...MOT...LOC 2052Z 285DEG 6KT 4169 7245

Belk
Special weather statement, Jun 4, 5:25 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
525 PM EDT Fri Jun 4 2021

CTZ002-003-042200-
Hartford CT-Tolland CT-
525 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORM...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marlborough, or near Glastonbury, moving east at 5 mph.

Penny size hail and wind gusts up to 50 mph will accompany this
storm.

Locations impacted include...
Glastonbury, Hebron, Marlborough and Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4164 7257 4171 7252 4169 7227 4167 7227
      4164 7233 4161 7233 4160 7234 4160 7238
      4159 7239 4160 7241 4159 7242 4158 7246
      4165 7251
TIME...MOT...LOC 2124Z 291DEG 5KT 4166 7247

Belk
Local storm report, Jun 4, 6:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
611 PM EDT FRI JUN 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 NW MARLBOROUGH        41.65N 72.48W
06/04/2021  M1.00 INCH       HARTFORD           CT   BROADCAST MEDIA

            2 REPORTS OF QUARTER SIZE HAIL.

0542 PM     HAIL             1 NW MARLBOROUGH        41.64N 72.47W
06/04/2021  U0.50 INCH       HARTFORD           CT   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

NASH
Special weather statement, Jun 4, 6:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
612 PM EDT Fri Jun 4 2021

RIZ003-006-042300-
Washington RI-Western Kent RI-
612 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Voluntown, or 10 miles south of Plainfield, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
South Kingstown, North Kingstown, Narragansett, Hopkinton,
Charlestown, Richmond, Exeter and West Greenwich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4143 7180 4164 7179 4158 7144 4154 7143
      4152 7141 4137 7149 4138 7153 4136 7162
TIME...MOT...LOC 2211Z 291DEG 19KT 4156 7183

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:50 AM EDTSpecial Weather StatementBOXHampden40 min
Jun 4, 12:40 PM EDTSpecial Weather StatementBOXWorcester50 min
Jun 4, 2:22 PM EDTSpecial Weather StatementBOXHampshire38 min
Jun 4, 4:41 PM EDTSpecial Weather StatementBOXSuffolk34 min
Jun 4, 3:37 PM EDTSpecial Weather StatementBOXProvidence23 min
Jun 4, 1:29 PM EDTSpecial Weather StatementBOX31 min
Jun 4, 1:37 PM EDTSpecial Weather StatementBOX23 min
Jun 4, 1:56 PM EDTSpecial Weather StatementBOX49 min
Jun 4, 3:15 PM EDTSpecial Weather StatementBOX30 min
Jun 4, 3:51 PM EDTSpecial Weather StatementBOX39 min
Jun 4, 4:25 PM EDTSpecial Weather StatementBOX5 min
Jun 4, 4:30 PM EDTSpecial Weather StatementBOX45 min
Jun 4, 4:53 PM EDTSpecial Weather StatementBOX52 min
Jun 4, 5:25 PM EDTSpecial Weather StatementBOX35 min
Jun 4, 5:53 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region37 min

Nearby

Special Weather Statements in Rhode Island, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.